MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-N TIP TRACKED 19GA HISTOLOGY NEEDLE; BIOPSY NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-N TIP TRACKED 19GA HISTOLOGY NEEDLE; BIOPSY NEEDLE
Model Number INS-0382
Medical Device Problem Codes Retraction Problem (1536); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A rma was issued, however the device has not been received at the time of this report.
 
Event or Problem Description
During a procedure, the physician requested "needle back." the physician removed the needle, but it was noted that the needle was still extended.Attempts were made to retract the needle back into the sheath, and a nurse tried to physically force the needle back, but it was locked in the out position the scope was checked for damage and no damage was detected.The veran rep in the procedure plugged the needle back into the system after the procedure and no additional coil break or error message was noted.Once the needle break was detected, the physician moved from a veran procedure over to an ebus procedure to complete the procedure.
 
Event or Problem Description
Additional information regarding the reported event: there was no injury to a patient or user as a result of the reported issue.The procedure was able to be completed after a minor delay of five (5) minutes.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadvertently not included in the initial medwatch report.G3: date received by manufacturer was blank in the initial medwatch report and should have been 24-mar-2022.The subject device was not returned for evaluation; therefore, a root cause could not be determined.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-N TIP TRACKED 19GA HISTOLOGY NEEDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key14190072
Report Number3007222345-2022-00014
Device Sequence Number14672079
Product Code JAK
UDI-Device Identifier00815686020590
UDI-Public00815686020590
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberINS-0382
Device Catalogue NumberINS-0382
Device Lot Number03954190801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown